Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2011, 5:02 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 5:02 PM EDT (21:02 UTC)
- Expired
- May 27, 2011, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS52 KRAH 272102
SVRRAH
NCC057-067-272145-
/O.NEW.KRAH.SV.W.0110.110527T2102Z-110527T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 25 MILES SOUTHWEST OF WELCOME...OR OVER
SALISBURY...MOVING NORTHEAST AT 35 MPH. GOLF BALL SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLEMMONS...ARCADIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL CAPABLE OF
BREAKING WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3614 8044 3620 8044 3608 8013 3571 8037
3573 8045 3583 8049 3584 8043 3586 8042
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8050
3609 8053
TIME...MOT...LOC 2102Z 205DEG 31KT 3569 8054
$$
VINCENT5 follow-up statements
390
WWUS52 KRAH 272110
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT FRI MAY 27 2011
NCC057-067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-FORSYTH NC-
510 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 23 MILES
SOUTHWEST OF WELCOME...OR NEAR SALISBURY...MOVING NORTH AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... AREAS ALONG THE YADKIN
RIVER NEAR THE DAVIE AND DAVIDSON COUNTY BORDER...AND LOCATIONS IN
SOUTHWEST FORSYTH COUNTY...INCLUDING CLEMMONS...AND INTERSTATE 40
NEAR MILE MARKER 180.
THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL CAPABLE OF
BREAKING WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3614 8044 3620 8044 3608 8013 3571 8037
3573 8045 3583 8049 3584 8043 3586 8042
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8050
3609 8053
TIME...MOT...LOC 2107Z 197DEG 35KT 3574 8054
$$
VINCENT160
WWUS52 KRAH 272120
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT FRI MAY 27 2011
NCC057-067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-FORSYTH NC-
520 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES
SOUTHWEST OF ARCADIA...OR 6 MILES SOUTH OF MOCKSVILLE...MOVING NORTH
AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEMMONS AND INTERSTATE 40 NEAR MILE MARKER 180 BY 540 PM EDT
HUNTSVILLE BY 545 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL CAPABLE OF BREAKING
WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3614 8044 3620 8044 3612 8023 3571 8037
3573 8045 3583 8049 3584 8043 3586 8042
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8050
3609 8053
TIME...MOT...LOC 2119Z 193DEG 34KT 3585 8052
$$
VINCENT690
WWUS52 KRAH 272130
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT FRI MAY 27 2011
NCC057-067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-FORSYTH NC-
530 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF ARCADIA...OR NEAR MOCKSVILLE...MOVING NORTH AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER TO GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEMMONS...HUNTSVILLE...AND INTERSTATE 40 NEAR MILE MARKER 180 BY
545 PM.
THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL CAPABLE OF
BREAKING WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3614 8044 3620 8044 3612 8023 3571 8037
3573 8045 3583 8049 3584 8043 3586 8042
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8050
3609 8053
TIME...MOT...LOC 2128Z 198DEG 26KT 3587 8049
$$
VINCENT656
WWUS52 KRAH 272138
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT FRI MAY 27 2011
NCC057-272147-
/O.CAN.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-
538 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVIDSON COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING IS NO LONGER EXPECTED TO AFFECT
DAVIDSON COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3614 8044 3620 8044 3612 8023 3599 8031
3599 8035 3597 8040 3599 8043 3601 8042
3606 8047 3605 8050 3609 8053
TIME...MOT...LOC 2137Z 196DEG 24KT 3592 8049
$$
NCC067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
FORSYTH NC-
538 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN FORSYTH COUNTY...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF CLEMMONS...OR NEAR MOCKSVILLE...MOVING NORTH AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEMMONS...HUNTSVILLE AND INTERSTATE 40 NEAR MILE MARKER 180 BY
545 PM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL CAPABLE OF BREAKING
WINDOWS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS UNTIL
THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3614 8044 3620 8044 3612 8023 3599 8031
3599 8035 3597 8040 3599 8043 3601 8042
3606 8047 3605 8050 3609 8053
TIME...MOT...LOC 2137Z 196DEG 24KT 3592 8049
$$
VINCENT474
WWUS52 KRAH 272145
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI MAY 27 2011
NCC067-272154-
/O.EXP.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
FORSYTH NC-
545 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FORSYTH COUNTY
EXPIRES AT 545 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER...TORRENTIAL RAIN...SMALL HAIL AND WIND
GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE IN CLEMMONS...HUNTSVILLE AND
INTERSTATE 40 THROUGH 630 PM THIS EVENING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3614 8044 3620 8044 3612 8023 3599 8031
3599 8035 3597 8040 3599 8043 3601 8042
3606 8047 3605 8050 3609 8053
TIME...MOT...LOC 2144Z 195DEG 30KT 3598 8047
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:19 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 27, 3:19 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT FRI MAY 27 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 300 PM FRIDAY... NARROW REGION OF LOW LEVEL CONFLUENCE...STRENGTHEN LIKELY BY THE APPROACH OF A MID LEVEL VORTICITY MAXIMUM APPROACHING FROM UPSTATE SC...ENHANCING/MAINTAINING A LINE OF CONVECTION ACROSS THE HEART OF CENTRAL NC. 850MB TRANSPORT BEST THIS AFTERNOON IN VICINITY OF HIGHWAY 1 BUT MODELS SHIFT THIS TRANSPORT TOWARD THE WESTERN PIEDMONT THIS EVENING....LIKELY DUE TO MID LEVEL TROUGH LIFTING OVER GA/SC AND SOME UPPER DIVERGENCE CAUSED BY 300MB JET LIFTING NWD ACROSS SOUTHERN NEW ENGLAND. WHILE SOME OF THE CONVECTION WILL LIKELY DISSIPATE WITH LOSS OF HEATING...PRESENCE OF MID LEVEL TROUGH AND PROBABILITY OF ANOTHER VORT MAX ROUND BASE OF TROUGH WILL MAINTAIN SOME ORGANIZED CONVECTION OVER CENTRAL NC THROUGH THE NIGHT. HIGHEST THREAT WILL BE OVER THE WESTERN TWO-THIRDS OF THE CWA. IN ADDITION...SATELLITE BASED PRECIPITABLE WATER IMAGERY SUGGEST A PLUME OF 1.5-1.6 INCHES LIFTING INTO CENTRAL NC FROM COASTAL GA-SC. DUE TO PROXIMITY OF THIS PLUME AND POTENTIAL FOR SCATTERED-NUMEROUS CONVECTION TO OCCUR THROUGH MOST OF THE NIGHT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS WEST OF A HENDERSON-RALEIGH-FAYETTEVILLE LINE THROUGH 6 AM SATURDAY. SATURDAY...EXPECT LOW CLOUDS EARLY...LIFTING INTO A BROKEN CU FIELD BY MIDDAY-EARLY AFTERNOON. WITH MID LEVEL TROUGH IN VICINITY...MAY SEE A FEW SHOWERS/STORMS IN THE MORNING. WITH HEATING...EXPECT SCATTERED CONVECTION TO BLOSSOM IN THE AFTERNOON...THOUGH NOT AS EXTENSIVE AS CURRENT EVENT. GREATEST THREAT OF CONVECTION WILL BE OVER THE COASTAL PLAIN AND SANDHILLS WHERE LOW LEVEL INSTABILITY WILL BE GREATEST. WHILE COULD SEE A STORM OR TWO IN THE WEST...BUILDING MID-UPPER LEVEL HEIGHTS IN WAKE OF DEPARTING TROUGH MAY LIMIT CONVECTIVE POTENTIAL. MAX TEMPS SATURDAY DEPENDENT UPON INSOLATION. RH CROSS SECTIONS SUGGEST APPRECIABLE DRYING IN THE MID-UPPER LAYERS. IF THIS OCCURS...THIS SHOULD ALLOW FOR SOME PARTIAL SUN. LEANED TOWARD THE WARM SIDE OF MOS GUIDANCE WITH LOW-MID 80S EXPECTED IN THE AFTERNOON. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 250 PM FRIDAY... EXPECT DECREASING RAIN CHANCES AND INCREASING HEAT OVER THE LATTER HALF OF THE HOLIDAY WEEKEND. FOR SATURDAY NIGHT: SATURDAY AFTERNOON'S CONVECTION SHOULD BE QUICKLY WEAKENING BY EARLY TO MID EVENING WITH THE LOSS OF HEATING. THE WEAK UPPER LEVEL SHEAR AXIS SITTING OVER ERN NC SLIPS OFF THE COAST AND WEAKENS FURTHER SATURDAY NIGHT IN THE FACE OF STRONG RIDGING BUILDING OVERHEAD FROM THE SW... WITH HEIGHTS ALOFT RISING 30-50 METERS OVERNIGHT AND MID LEVEL LAPSE RATES DECREASING. LIGHT LOW LEVEL FLOW FROM THE SSE -- AROUND THE PERIPHERY OF THE SURFACE HIGH CENTERED WELL TO OUR NE -- AND THE RESULTING UPSLOPE COMPONENT MAY HELP SUPPORT SCATTERED SHALLOW SHOWERS INTO THE EVENING IN THE FAR WRN CWA. MOIST LOW LEVELS... LIGHT SURFACE WINDS... AND THE LACK OF HIGHER CLOUD COVER WILL CONTRIBUTE TO SURFACE COOLING AND FOG/STRATUS DEVELOPMENT TOWARD SUNDAY MORNING... ESPECIALLY OVER THE WRN CWA. LOWS 64-67. FOR SUNDAY/SUNDAY NIGHT: THE SURFACE HIGH WILL CONTINUE TO NOSE INTO CENTRAL NC FROM THE NE AS RIDGING ALOFT BUILDS STEADILY IN FROM THE WSW. MID LEVEL LAPSE ARE PROJECTED TO REMAIN RATHER WEAK OVER ALL BUT WESTERN NC... AND WHILE PRECIPITABLE WATER VALUES SHOULD BE SLIGHTLY ABOVE NORMAL WITH MLCAPE VALUES APPROACHING MODERATE LEVELS... ANY CONVECTION WILL HAVE WEAK VERTICAL ACCELERATIONS WITH POOR ORGANIZATION DUE TO THE LOW DEEP LAYER SHEAR. WOULD EXPECT TO SEE ISOLATED TO SCATTERED CONVECTION JUST TO OUR WEST AND PARTICULARLY OVER THE HIGHER TERRAIN... BUT GIVEN THE WEAK STEERING WITH LIGHT WINDS FROM THE SURFACE ON UP THROUGH THE MID LEVELS... THIS ACTIVITY SHOULD HOLD TO OUR WEST. WILL LEAVE POPS OUT OF THE FORECAST FOR NOW... ALTHOUGH I WOULDN'T BE SURPRISED TO SEE ONE OR TWO ISOLATED AFTERNOON STORMS. HIGHS 87-90. THE MID LEVEL ANTICYCLONE REMAINS CENTERED OVER ERN KY ELONGATED SW TO NE THROUGH SUNDAY NIGHT WITH SURFACE-850 MB RIDGING EXTENDING IN FROM THE ENE. THE NEAR-SURFACE MOISTURE IS LIKELY TO BE A LITTLE LOWER THAN ON SATURDAY WITH A DAY OF STRONG HEATING... SO WE SHOULD SEE JUST PATCHES OF FOG. LOWS IN THE MID-UPPER 60S. FOR MONDAY: THE CENTER OF THE CLOSED MID LEVEL ANTICYCLONE DRIFTS OVER THE OH/KY BORDER AND CONTINUES TO STRENGTHEN TO NEAR 5950 METERS. LOW LEVEL MOISTURE DECREASES FURTHER WITH CONTINUED VERY WEAK WINDS FROM THE SURFACE UP THROUGH THE MID LEVELS. WHILE MODELS PROJECT PRECIPITABLE WATER HOLDING NEAR 150 PERCENT OF NORMAL (HIGHEST OVER NE CWA) WITH 850-700 MB WINDS STRENGTHENING A BIT TO AROUND 25 KTS OUT OF THE NE... HIGH SURFACE DEW POINT DEPRESSIONS... WARM MID LEVELS... AND THE LACK OF ANY CONVECTIVE FOCUS SHOULD HOLD PRECIP CHANCES DOWN. WILL KEEP THE FORECAST DRY... BUT AGAIN... ONE OR TWO ISOLATED CELLS MAY STILL OCCUR. LOW LEVEL THICKNESSES OF 1415-1425 METERS SUPPORT HIGHS OF 89-93. -GIH && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 255 PM FRIDAY... THE HOT AND DRY WEATHER IS LIKELY TO HOLD THROUGH MID WEEK... BEFORE THE ANOMALOUSLY WARM AIR MASS FINALLY GIVES WAY TO A BIT MORE SEASONABLE AIR AS A BACKDOOR FRONT MOVES INTO THE AREA. THE STRONG MID LEVEL RIDGE SLOWLY RETROGRADES BACK TO THE WSW AND EXPANDS OVER THE MID MISS VALLEY INTO TX BY LATE WEEK... AND THIS BUBBLE OF HIGH PRESSURE WILL DEFLECT ANY PERTURBATIONS TO THE NORTH AND EAST OF NC THROUGH WEDNESDAY. BY THURSDAY AND FRIDAY... THE CENTER OF THE MID LEVEL RIDGE SETTLES OVER WRN TX AND OK AS A VORTEX OVER SOUTH CENTRAL CANADA DROPS TO THE EAST THEN SOUTHEAST AND DIGS OVER THE NORTHEAST STATES AND SE CANADA. THIS IS EXPECTED TO HELP PUSH A BACKDOOR FRONT SOUTHWARD THROUGH NC LATE IN THE WORK WEEK. WHILE MODELS DIFFER ON TIMING WITH THE GFS FAVORING A LATE WEDNESDAY NIGHT FRONTAL PASSAGE WHILE THE ECMWF FAVORS A LATER THURSDAY NIGHT PASSAGE... CONFIDENCE IS ABOVE NORMAL AT THIS TIME RANGE THAT WE'LL SEE A TRANSITION FROM THE EXCESSIVE HEAT TOWARD A BIT MORE SEASONABLE TEMPERATURES. EXPECT HIGHS TO TREND FROM THE LOW-MID 90S TUESDAY/WEDNESDAY TO THE MID 80S ON FRIDAY... WITH INCREASING CLOUD COVER AND A CHANCE OF SHOWERS/STORMS THURSDAY/FRIDAY. -GIH && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 240 PM FRIDAY... ADVERSE AVIATION WEATHER CONDITIONS THIS AFTERNOON AS A LINE OF SLOW MOVING THUNDERSTORMS DRIFT NORTHWARD ACROSS THE REGION. THIS WILL CAUSE WIDESPREAD MVFR/IFR CONDITIONS. EXPECT CONVECTION TO SLOWLY DIMINISH THIS EVENING WITH LOSS OF HEATING BUT A SLOW MOVING MID-UPPER LEVEL TROUGH WILL LIKELY MAINTAIN SOME ORGANIZED CONVECTION OVER THE WESTERN TWO-THIRDS OF CENTRAL NC THROUGH THE NIGHT. EXPECT EARLY MORNING STRATUS AND AREAS OF FOG SATURDAY. STRATUS AND FOG WILL LIFT INTO A BROKEN CU FIELD BY MID MORNING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE PROMINENT OVER THE COASTAL PLAIN AND SANDHILLS AND POSSIBLY THE PIEDMONT BY EARLY SATURDAY AFTERNOON WITH MVFR CONDITIONS IN VICINITY OF THE SHOWERS AND STORMS. IMPROVING WEATHER CONDITIONS EXPECTED SATURDAY NIGHT INTO SUNDAY WITH A 2-4 HOUR PERIOD OF MVFR/IFR FOG PROBABLE SUNDAY MORNING. VFR CONDITIONS EXPECTED SUNDAY THROUGH WEDNESDAY AS HIGH PRESSURE TO OUR W-NW WILL INFLUENCE OUR WEATHER. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>009-021>025- 038>041-073>077-083>086-088. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD/WSS AVIATION...WSS
Hazardous weather outlook, May 27, 2:37 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 237 PM EDT FRI MAY 27 2011 NCZ010-011-026>028-042-043-078-089-281000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 237 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-021>025-038>041-073>077-083>086-088-281000- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 237 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. GIH
In the hours before
Local storm report, May 27, 4:15 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FUQUAY-VARINA 35.59N 78.79W
05/27/2011 E0.88 INCH WAKE NC PUBLIC
&&
EVENT NUMBER RAH1100706
MEBLocal storm report, May 27, 4:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND DMG 2 SE BUTNER 36.12N 78.75W
05/27/2011 GRANVILLE NC EMERGENCY MNGR
POWERLINES DOWN
&&
EVENT NUMBER RAH1100707
MEBLocal storm report, May 27, 4:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 2 WSW CREEDMOOR 36.11N 78.72W
05/27/2011 GRANVILLE NC EMERGENCY MNGR
POWER POLE SNAPPED.
&&
EVENT NUMBER RAH1100708
MEBLocal storm report, May 27, 4:22 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD 1 N PITTSBORO 35.74N 79.17W
05/27/2011 CHATHAM NC 911 CALL CENTER
CHATHAM CO 911 RECEIVED REPORT OF FLOODING ACROSS
ROADWAY AT 1500 HILLSBORO IN PITTSBORO
&&
EVENT NUMBER RAH1100709
TDHLocal storm report, May 27, 4:35 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM FLASH FLOOD 1 WNW PITTSBORO 35.72N 79.19W
05/27/2011 CHATHAM NC 911 CALL CENTER
CHATHAM CO 911 RECEIVED REPORT OF FLOODING ACROSS
ROADWAY AT 591 W SALISBURY ST IN PITTSBORO
&&
EVENT NUMBER RAH1100710
TDHLocal storm report, May 27, 4:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLASH FLOOD 1 WNW PITTSBORO 35.72N 79.19W
05/27/2011 CHATHAM NC 911 CALL CENTER
CHATHAM CO 911 RECEIVED REPORT OF FLOODING ACROSS
ROADWAY AT 591 W SALISBURY ST IN PITTSBORO
&&
CORRECTED EVENT TIME
EVENT NUMBER RAH1100710
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| May 26, 11:18 PM EDT | Special Weather Statement | RAH | Guilford, Montgomery, Randolph, Stanly | 42 min |
| May 26, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 27 min |
| May 26, 11:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Orange | 43 min |
| May 27, 1:48 AM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 27, 11:25 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more | 90 min |
| May 27, 11:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| May 27, 11:56 AM EDT | Areal Flood Advisory | RAH | Durham, Granville | 94 min |
| May 27, 12:00 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 45 min |
| May 27, 12:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 45 min |
| May 27, 12:36 PM EDT | Areal Flood Advisory | RAH | Chatham | 84 min |
| May 27, 12:43 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 107 min |
| May 27, 12:52 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 83 min |
| May 27, 12:58 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 61 min |
| May 27, 1:23 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 3 hr |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 57 min |
| May 27, 1:26 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:33 PM EDT | Special Weather Statement | RAH | Granville | 27 min |
| May 27, 1:35 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 92 min |
| May 27, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 46 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 61 min |
| May 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 49 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 56 min |
| May 27, 2:25 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more | 14 hr |
| May 27, 2:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Harnett, Wake | 3 hr |
| May 27, 2:45 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 2 hr |
| May 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Johnston, Wake | 44 min |
| May 27, 3:11 PM EDT | Special Weather Statement | RAH | Granville, Vance | 64 min |
| May 27, 4:21 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 97 min |
| May 27, 5:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 94 min |
| May 27, 6:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 27, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 50 min |
| May 27, 7:11 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| May 27, 7:25 PM EDT | Areal Flood Advisory | RAH | Anson | 95 min |
| May 27, 7:46 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.